Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child suffering from typhoid, taking injections, not taking food properly. Advice?

hi there, my son is murad is 4 years old and is currently suffering from typhoid . he has been diagnosed yesterday and the doctor is giving him some injections which i believe were useful but sometimes, he gets the fever , not so often and the temp. is around 100. im worried because he is not taking his diet properly, can you advise something as likes to eat chips
Asked On : Wed, 17 Oct 2012
Answers:  4 Views:  79
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello there,

Since the treatment for typhoid has started only yesterday, you must allow for the symptoms to subside.

Fever should be controlled with paracetamol and tepid sponging as it can reach incredibly high if unchecked.

Please ensure your child remains well hydrated. Give him plenty of clean distilled water, fresh fruit juice and warm milk.

Try to give him bland food that can easily be digested by the body. That puts less strain on the digestive system. As the digestive system of the patient becomes weak during typhoid, it is adviced to give him food that is easily assimilated like boiled potatoes, bananas and rice with dal.

I hope your child recovers soon.

Take care.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
As you are saying frequency of rise of temperature and severity also has been decreased after getting treatment, it means disease is responding to antibiotic. Temperature of 100 F is mild in nature. Make one temperature chart that will help in assessment of clinical improvement. Decreased appetite is common in typhoid. During the illness children become very choosy regarding food. You can give him chips but give plain one. Use chips as a tool to attract him to eat food or drink milk.
With regards
Answered: Thu, 18 Oct 2012
I find this answer helpful
Pediatrician Dr. Mohammad Waseem's  Response
Hi, Intravenous injections are best mode of therapy in Typhoid fever. Drug of choice is Ceftriaxone in pediatric age group.You have to give antibiotics for atleast 7 days depending upon response and widal titre.
Fever in typhoid goes down in stepladder pattern.It will take atleast 4-5 days for child to become afebrile.
Appetite is usually suppressed in Typhoid fever.But there is nothing to worry it will improve in 2-3 days after starting therapy.You can give multivitamin along with antibiotic.
The main issue for worry in Typhoid fever is
1. Persistent fever with same intensity and frequency.
2. Altered sensorium / decrase consciouness.
3.Cold peripheries.
4.Decrease urine output.
Wishing early recovery for your child.

Answered: Thu, 18 Oct 2012
I find this answer helpful
Pediatrician, Surgery Dr. Santosh Kumar Mahalik's  Response
as doctors have started the treatment for typhoid, you should relax. it takes some time to control over the typhoid and fever is usually controlled over 3 - 5 days depending on the infection load. during fever, the apetite also decreases and it is normal. try giving him his favourite juice, soup or any semisolid diet that is tasty and easy to swallow. Eating chips is not an contraindication.
Answered: Thu, 18 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor